Ohio, 2005

Flash Flood in Ohio, August 8, 2005

August 8, 2005 · NWS CLE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 8, 1:38 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 8, 1:38 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
238 PM EDT MON AUG 8 2005

.SHORT TERM (TONIGHT THRU WED)...
WL CARRY A SLGT CHC EARLY THIS EVE FOR ISOLD CONVECTION TIL AMS
STABILIZES.  UPR RDG SHUD KP AMS CAPPED INTO WED WHEN WK UPR WV
DRIVING A SFC CDFNT MOV ESE TWD AREA BRINGING A CHC FOR TSRA W TO E
LATER WED. WK SFC CONVERGC LIMITING MSTR SO POPS WL BE KEPT IN THE
LOW CHC RANGE.

.LONG TERM (WED NIGHT THRU MON)...
CDFNT RMNS ON TRACK FOR EARLY THU MORN SO WL CONT TO HV CHC FOR
CONVECTIVE PRECIP THEN INTO THU MORN XCPT ALL DAY THU SE.  RDG MOVS
THRU SO PD OF DRY WX THU NITE.  NEXT CDFNT SLOLY SAGS INTO AREA LATE
FRI THRU SAT THEN HANGS NEAR LERI...WAVERING BACK AND FORTH AS WVS
OF LOW PRES RIDE ENE ALG THE FNT CONTG CHC FOR CONVECTIVE PRECIP SAT
THRU MON.  HI TEMPS BUMPED UP A LTL OVR GUIDANCE ON SEVERAL DAYS AS
HAS BEEN THE TREND DURG THE ONGOING HOT AND DRY SUMMER AS THE
DROUGHT CONTS TO WORSEN IN SOME AREAS.

&&

.AVIATION (18Z-18Z)...
AN AREA SHWRS/TSTMS THAT WAS JUST SE CWA THIS MRNG ASC WK SFC TROF
AND AND WK UPR LVL S/W CONTS TO DCRS. HOWEVER FEW SHWRS DVLPNG IN
THE W. FCST CAPE INCRSD TO ABV 2K THEIR THIS AFTN. COMB RCHNG CONV
TEMPS AND OR WK CONV ALG BNDRY TRIG THE FEW SHWRS. WL CARRY LCL VCTS
TO ARND 23Z FOR INLAND AREAS. OTRW VFR CONDS THIS AFTN AND ERY TNGT
THAN MOST AREAS WILL DROP TO MVFR VSBY IN BR 06Z-08Z...LCL IFR BR.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...WCR
Hazardous weather outlook, Aug 8, 5:39 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
639 AM EDT MON AUG 8 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091038-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
639 AM EDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cleveland radar (KCLE), 26 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lorain

When
August 8, 4:18 PM EST to 6:00 PM EST
Where
Lorain County, North Portion
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.283, -82.117

Thunderstorms dumped locally heavy rains on the northern portion of Lorain County. A spotter west of Lorain measured 2.40 inches of rain. Street and underpass flooding was reported in the City of Lorain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472162.